3 Fat Chicks on a Diet Weight Loss Community  

Go Back   3 Fat Chicks on a Diet Weight Loss Community > Support Forum > Depression and Weight Issues

Depression and Weight Issues Have you been diagnosed with depression, are possibly on depression medication, and find it affects your weight loss efforts? Post here for support!

Afraid the depression is coming back

Reply
 
Thread Tools
Old 07-28-2010, 10:44 PM   #1
Senior Member
 
MedChick87's Avatar
 
Join Date: Jul 2010
Location: Nashville, TN
Posts: 331

S/C/G: 232/ticker/140

Height: 5'7"

Default Afraid the depression is coming back

Hey everyone, this is my first post on the Depression and Weight loss forums, but I've been having a hard time lately so I figured I'd vent here. To give you the backstory, I was diagnosed with depression about 3 years ago and went on Lexapro and saw a psychologist to treat it. I liked my psychologist a lot and I made so much progress. I went off Lexapro and thought I was over it for good. Lately though, I feel like such a failure. I'm in college, and I had gotten my GPA up from a 2.4 to a 3.6. Now it's back down to just below a 3.0. The whole depression/anxiety thing makes it really difficult to go to class when it's flaring up. Grades are a big deal in my family and I feel like I'm always disappointing everyone, which of course only deepens the depression. Not to mention now I'm on this new weight loss journey and I've been doing well thus far, but I'm so afraid that my depression will come back full force and I'll just gain everything back and more. Which results in more disappointment from everyone....it's kind of a vicious cycle. Anyway, I guess I just needed to get this out. Good luck to everyone on their weight loss and thanks for listening!
MedChick87 is offline   Reply With Quote
Old 07-29-2010, 11:13 AM   #2
Senior Member
 
Join Date: Sep 2009
Posts: 112

S/C/G: 215/185/150

Height: 5'6"

Default

Hey MedChick,
I understand how you feel. I have been battling depression for over 20 years. I spent many years in the cycle you're in right now. I would take a med, feel better, and then stop the med. Things would be okay for a while and then everything would start all over again. I'd go back to the doctor, get more meds, blah, blah, blah. You know the drill.
Well, about a year and a half ago, I saw yet another doc (primary care) who prescribed Pristiq, which worked okay, but not all that great. He didn't want to keep prescribing meds without the training and suggested I find a psychiatrist. Well, it's so hard to find a good one so I found another doc (another primary care). She put me on Wellbutrin, which also didn't help much. She also suggested I find a pdoc.
About nine months ago, I broke down and found a therapist who worked in a practice with several pdocs. I saw her and she got me an appt with one of the docs the next day. She changed my diagnosis (bipolar) and put me on completely different meds than I have ever been on. I now feel like a new person and wouldn't consider stopping my meds. I rarely miss a dose, something I was never good about in the past. Since then, I have made a lot of good changes in my life (diet and exercise to begin with) and things are looking up.
I'm certainly not suggesting you are bipolar. I am suggesting that maybe Lexapro wasn't the right med for you. I am also suggesting that you see your doc and maybe try a different med. Maybe it will only be short term, but it seems like you could use help getting through this difficult time but I think if you find something that works it can help you a lot right now. Good luck. Let us know how you are doing.
__________________

Hit 175 I'm getting there!!
mom with issues is offline   Reply With Quote
Old 07-30-2010, 06:11 PM   #3
Senior Member
 
beginme's Avatar
 
Join Date: Dec 2004
Posts: 166

S/C/G: 295/See Tracker

Height: 5'3

Default

I too have struggled w/ depression. You need to get back on the Lexapro. You will be a whole new woman!
__________________
beginme is offline   Reply With Quote
Old 07-31-2010, 05:26 PM   #4
Senior Member
 
MedChick87's Avatar
 
Join Date: Jul 2010
Location: Nashville, TN
Posts: 331

S/C/G: 232/ticker/140

Height: 5'7"

Default

Thanks for all the support guys! The funny thing about Lexapro is that I really don't feel like it was helping that much. Maybe it wasn't a high enough dose? I took it for a couple of months without seeing a psychologist and it helped a little, but I didn't see a huge change. I started to improve tremendously once I started with my psychologist doing cognitive behavioral therapy. I guess it never hurts to try it again though. But again thanks for you guys' advice! I really appreciate it!
MedChick87 is offline   Reply With Quote
Old 08-01-2010, 09:14 PM   #5
Senior Member
 
BethC's Avatar
 
Join Date: Sep 1999
Location: NYC
Posts: 753

S/C/G: 260.8/248.8/150

Height: 5'7"

Default

I've been going through the same thing lately, taking meds, thought everything was fine and pushed to come off them, only to go back on very quickly soonafter. I take Wellbutrin XL, which really helps me.

The most important thing is that you find a Psych that is willing to work with you to find the right meds for you - not every med works for everyone!

Good luck with your journey!
__________________
260.8/248.8/199/150
sw/cw/min-goal/goal



"Slow down to go fast..." - Mike
BethC is offline   Reply With Quote
Old 08-09-2010, 01:45 AM   #6
Senior Member
 
Sskar's Avatar
 
Join Date: Jan 2010
Location: Arizona, USA
Posts: 216

S/C/G: 305/ticker/150

Height: 5'8"

Default

Depression can be a chronic condition that requires long term use of appropriate medication(s) and therapy. Drugs for depression are not equivalent as most impact receptors in your brain differently. The correct medication regimen can take some adjusting and requires a skilled doc and correct diagnoses of other things going on such as anxiety disorders.

I speak from years of personal experience and also as a clinician. Get a good doc/therapist and never give up on your growth!
Sskar is offline   Reply With Quote
Old 08-09-2010, 07:09 AM   #7
Biker Chick!
 
VermontMom's Avatar
 
Join Date: Feb 2002
Location: Northern Vermont
Posts: 4,324

S/C/G: 162/156/Smaller; tighter, fit!

Height: 5' 6"

Default

I'm sorry to hear you are struggling. But its good that you recognize your depression and want to feel better! before it's so deep that it seems hopeless. It's hard to have to keep searching, making appts. with new people, waiting and trying but as others have said it is worth it when you start to feel either like a new person, or your old good self

for me, Lexapro was OK, but it made me dangerously sleepy ALL the time. Yes even when driving a car or a motorcycle. I've been on Wellbutrin XL for a couple years now and that is good for me, but not necessarily good for you ... I sure hope you can find what you need
__________________
Holly - but my road name is Cupcake

My program - Modified South Beach & exercise at home. Slacked last summer and now need to lose the regain.
My motorcycle - '04 Honda VTX 1300C. Candy Apple Red!

VermontMom is offline   Reply With Quote
Old 08-09-2010, 02:49 PM   #8
Member
 
jenwoobiekins's Avatar
 
Join Date: Mar 2010
Location: Springboro, OH
Posts: 35

S/C/G: 259.6/245.8/145

Height: 5'5"

Default

Couple of things - think of depression like diabetes - it might very well be a chemical imbalance in YOU that you will need to take medication for the rest of your life! Remember how good you feel when you first went on it...that's the way it's supposed to feel all the time. And Lexapro might not be right for you - it definitely wasn't for me. It's taken almost 3 years for me to get the correct dosage -- I was a bad patient! - hated taking meds and as soon as I felt better, I'd stop. Boy that'll screw you up fast!

Two - you know the cycle of negativity, you mention it in your post -- but you know what, the positive cycle works the same way. Kind of like weight loss - you diet and exercise, you lose weight, you diet and exercise some more, you lose more weight - and it continues to cycle. Think of coming out of depression as the same thing - you feel better, your grades improve, which makes you feel better, which makes you try harder and your grades improve more. Remember, you are your own worst critic...hang in there and vent here anytime, even just reading the posts helps me sometimes!

__________________



One for each five pounds lost!
jenwoobiekins is offline   Reply With Quote
Old 08-12-2010, 06:45 PM   #9
Junior Member
 
carrie31324's Avatar
 
Join Date: Jul 2010
Location: Georgia
Posts: 19

S/C/G: 237/237/150

Height: 5'3"

Default

Just reading everyone's posts has helped me a great deal!! It's really awesome to know that others struggle with the same issues that I do. Thanks for posting!
carrie31324 is offline   Reply With Quote
Reply
Posts by members, moderators and admins are not considered medical advice
and no guarantee is made against accuracy.


Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

vB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Similar Threads
Thread Thread Starter Forum Replies Last Post
Afraid to lose weight... KitschKitten Depression and Weight Issues 29 02-22-2009 10:26 AM
How did you get over being afraid of loose skin? Ducttapeissilver 100 lb. Club 20 10-23-2008 05:34 PM
Rears in Gear - It's the END of the Year! RavenToy Support Groups 98 01-05-2005 12:06 AM


All times are GMT -4. The time now is 11:13 AM.






Powered by vBulletin® Version 3.6.7
Copyright ©2000 - 2014, Jelsoft Enterprises Ltd.
Search Engine Optimization by vBSEO 3.3.2